MAUDE Adverse Event Report: AIRGAS THERAPEUTICS LLC ISPAN SULFUR HEXAFLUORIDE (SF6) GAS; INTRAOCULAR GAS

AIRGAS THERAPEUTICS LLC ISPAN SULFUR HEXAFLUORIDE (SF6) GAS; INTRAOCULAR GAS
Catalog Number 8065797002
Medical Device Problem Code Short Fill (1575)
Health Effect - Clinical Code Retinal Detachment (2047)
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that after vitrectomy surgery ophthalmic sulphur hexafluoride (sf6) gas was almost gone in the eye within one week.Patient impact were not reported and additional information has been requested.Additional information received clarifying that patient experienced retinal re-detachment and c3f8 was reinjected as treatment.The issue has been resolved.
 
Additional Manufacturer Narrative
This report was originally filed under mfg report num 1610287-2022-00048.All future reports will be submitted under mfg report num reflected in section g.8 of this report.The gas tank was not returned for evaluation.A review of the batch production record for the given lot showed no unusual manufacturing issues.A review of the complaint records showed one other complaint against the given lot a review of confirmed complaints for the product did not stay in the eye as long as expected.Showed no complaints since the beginning of 2015.An analysis of the retain sample for lots showed that the product was sf6 (sulfur hexafluoride) and met all release criteria.Nothing was found that would account for the reported event.The root cause of the reported event cannot be determined.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
ISPAN SULFUR HEXAFLUORIDE (SF6) GAS
Common Device Name
INTRAOCULAR GAS
Manufacturer (Section D)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer (Section G)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15820051
Report Number2518435-2022-00004
Device Sequence Number11515690
Product Code LPO
UDI-Device Identifier00380657970025
UDI-Public00380657970025
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P900067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number8065797002
Device Lot Number117308
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2022
Initial Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown